Alert archive / California / Wind Advisories in 2014
Wind Advisory 23, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 31, 2014, 3:49 AM PDT. It took effect at Mar 31, 2014, 1:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 3:49 AM PDT (10:49 UTC)
- In effect from
- Mar 31, 2014, 1:00 PM PDT
- Expired
- Apr 1, 2014, 3:01 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS76 KLOX 311049 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 349 AM PDT MON MAR 31 2014 ...GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY... .STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL BRING GUSTY WINDS TO MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. CAZ059-311900- /O.NEW.KLOX.WI.Y.0023.140331T2000Z-140401T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 349 AM PDT MON MAR 31 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ DB/ASR
3 follow-up statements
100 WWUS76 KLOX 311851 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1151 AM PDT MON MAR 31 2014 ...GUSTY WINDS WILL AFFECT THE ANTELOPE VALLEY... .STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL BRING GUSTY WINDS TO MUCH OF THE ANTELOPE VALLEY THIS AFTERNOON AND EVENING. CAZ059-010300- /O.CON.KLOX.WI.Y.0023.140331T2000Z-140401T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1151 AM PDT MON MAR 31 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. ISOLATED STRONGER WINDS NEAR LAKE PALMDALE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RK/SS
250 WWUS76 KLOX 010244 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 744 PM PDT MON MAR 31 2014 ...GUSTY WINDS WILL AFFECT THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY TONIGHT... .STRONG ONSHORE FLOW AHEAD OF AN APPROACHING FRONTAL SYSTEM WILL BRING GUSTY SOUTHWEST WINDS TO MUCH OF THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY TONIGHT. CAZ054-011000- /O.EXB.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 744 PM PDT MON MAR 31 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT...EXCEPT ISOLATED GUSTS OVER 50 MPH ACROSS HIGHER ELEVATIONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 2 AND 14 AS WELL AS INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-011000- /O.EXT.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 744 PM PDT MON MAR 31 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND TIMING...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH TONIGHT. ISOLATED GUSTS OVER 50 MPH IN THE FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/KAPLAN
887 WWUS76 KLOX 011001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 301 AM PDT TUE APR 1 2014 ...GUSTY WINDS EXPECTED TO DEVELOP ACROSS THE LOS ANGELES AND VENTURA COUNTY COASTAL AREAS EARLY THIS AFTERNOON THROUGH THIS EVENING... ...WIND ADVISORY CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY MORNING HOURS ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. THERE WILL BE INCREASING WEST WINDS EARLY THIS AFTERNOON AFFECTING THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES...ESPECIALLY NEAR THE COAST. CAZ054-059-011115- /O.CAN.KLOX.WI.Y.0023.000000T0000Z-140401T1000Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS THIS MORNING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. THERE WILL CONTINUE TO BE SOUTHWEST WINDS WITH GUSTS TO 40 MPH...BECOMING WEST TO NORTHWEST LATER THIS MORNING. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS MORNING. $$ CAZ040-041-011815- /O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...GUSTY WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP EARLY THIS AFTERNOON AND CONTINUE THROUGH MID EVENING. STRONGEST GUSTS WILL OCCUR NEAR THE COAST. WINDS WILL THEN DIMINISH THROUGH THE OVERNIGHT HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-011815- /O.NEW.KLOX.WI.Y.0024.140401T1900Z-140402T0400Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 301 AM PDT TUE APR 1 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * WINDS AND TIMING...WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP EARLY THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH LATER THIS EVENING. STRONGEST GUSTS WILL AFFECT TWO HARBORS AS WELL AS THE CATALINA AIRPORT. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 31, 3:30 AM PDT, 19 minutes earlier.
Area forecast discussion, Mar 31, 3:30 AM PDT, 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 330 AM PDT MON MAR 31 2014 .SYNOPSIS... TWO MORE WEATHER SYSTEMS WILL MARCH THROUGH THE REGION IN THE NEXT WEEK. THE FIRST SYSTEM WILL BRING A QUARTER TO A HALF INCH OF RAIN TONIGHT THROUGH WEDNESDAY. A SECOND FRONT MAY MOVE THROUGH THE AREA ON FRIDAY WITH A SLIGHT CHANCE OF SHOWERS. TEMPERATURES WILL REMAIN BELOW NORMAL. && .SHORT TERM (TODAY-WED)... TODAY WILL START OFF FAIRLY NICELY WITH SUNNY SKIES SOUTH OF POINT CONCEPTION AND PARTLY TO MOSTLY CLOUDY SKIES WITH AREAS OF STRATUS IN THE SANTA MARIA AND SANTA YNEZ AREA. A FRONT (STRONGER THAN THE ONE WE HAD OVER THE WEEKEND) WILL APPROACH THE CENTRAL COAST LATER THIS AFTERNOON AND WILL INCREASE THE CLOUDS AS WELL AS BRING A CHANCE OF SHOWERS TO THE COASTS OF SLO COUNTY. THE ONSHORE PRESSURE GRADIENT WILL INCREASE AHEAD OF THE FRONT. IT WILL BE A BREEZY DAY AT THE BEACHES AND ANTELOPE VLY. WIND GUSTS WILL INCREASE TO 50 MPH THIS AFTERNOON ACROSS THE ANTELOPE VLY AND A WIND ADVISORY IS IN PLACE THERE THIS AFTERNOON THROUGH EVENING. THE FRONT WILL MOVE THROUGH THE AREA TONIGHT AND WILL BRING BRING RAIN TO ALL AREAS. THERE WILL LIKELY BE ABOUT A 2 TO 3 HOUR PERIOD OF STEADY RAIN WITH THIS FRONT. RAIN WILL TURN TO SHOWERS IN THE WAKE OF THE FRONT TUESDAY. THE SBA SOUTH COAST AND VENTURA COAST WILL SEE MUCH LESS IN THE WAY OF CLOUDS AND SHOWERS AS NORTHWEST DOWNSLOPING WINDS WILL HELP TO KEEP THE AREA A LITTLE DRIER AND LESS CLOUDY. AS THE UPPER LOW MOVES CLOSER TO SHORE THE COLD POOL ABOVE THE UPPER LOW WILL DESTABILIZE THE ATMOSPHERE ENOUGH TO WARRANT A SLGT CHC OF TSTMS FOR SLO COUNTY. AS THE UPPER LOW SWINGS THROUGH THE STATE TUESDAY NIGHT THE COLD AIR ALOFT AND A DECENT VORT LOBE WILL BE ENOUGH TO CAUSE A DECENT UPTICK IN SHOWER ACTIVITY AND ALMOST ALL AREAS WILL SEE SOME PRECIP OVERNIGHT. RAINFALL TOTALS TONIGHT THROUGH WEDNESDAYS WILL AVERAGE FROM A QUARTER TO HALF INCH. SOMEWHAT LOWER AMOUNTS IN COASTAL VENTURA COUNTY DUE TO THE DOWNSLOPING. LOCALLY HIGHER AMOUNTS POSSIBLE IN COASTAL SLO COUNTY AND IN THE EASTERN SAN GABRIELS. SNOW LEVELS WILL RANGE FROM 5000-5500 FT TONIGHT AND TUESDAY...DROPPING AS LOW AS 4500 FT WEDNESDAY. THE LOW WILL EXIT THE STATE DURING THE DAY WEDNESDAY AND CLOUDS AND SHOWERS WILL DECREASE THROUGH THE DAY ENDING LATER IN THE AFTERNOON. THE BULK OF THE SHOWER ACTIVITY WILL BE OCCUR OVER THE MTNS. ALL OF THE CLOUDS AND RAIN AS WELL LOW HGTS WILL KEEP MAX TEMPS 4 TO 12 DEGREES BLO NORMAL WITH WEDNESDAY THE COOLEST DAY. .LONG TERM (THU-SUN)... A LITTLE POP UP RIDGE ON THURSDAY WILL BRING SOME SUNSHINE TO THE AREA ALONG WITH A LITTLE WARMING BUT MAX TEMPS WILL REMAIN MANY DEGREES BLO NORMAL. ALL MDLS INDICATE SOME SORT OF TROF PASSING THROUGH THE AREA FRIDAY BUT NON REALLY BRING ANY MEANINGFUL RAIN TO THE AREA AS THE SYSTEM IS LOOKING PRETTY MOISTURE STARVED. CONFINED LOW CHC RAIN WORDING TO THE CENTRAL COAST AND JUST BROUGHT MOSTLY CLOUDY SKIES TO THE AREA ALONG WITH COOLER TEMPS. ALL SIGNS POINT A VERY NICE WEEKEND WITH A BUILDING RIDGE...CLEAR SKIES AND WARMING TEMPS. MAX TEMPS WILL FINALLY GO ABOVE NORMAL ON SUNDAY. && .AVIATION... 31/1130Z KLAX... KBUR... && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...BRUNO SYNOPSIS...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 30, 9:06 AM PDT, 18 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 906 AM PDT SUN MAR 30 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-311300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 906 AM PDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT BEACHGOERS WILL FACE AN INCREASED RISK OF HAZARDOUS RIP CURRENTS.SWIMMERS AND PEOPLE IN THE SURF ZONE SHOULD BE CAUTIOUS OF RIP CURRENTS. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A SECOND STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA MONDAY EVENING THROUGH WEDNESDAY MORNING. EXPECT HIGHER RAINFALL AND SNOWFALL AMOUNTS WITH THIS SYSTEM. A THIRD STORM SYSTEM IS LIKELY TO AFFECT THE FORECAST AREA THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:33 AM PDT | Small Craft Advisory | LOX | 17 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.